Hail, Franklin
- When
- May 6, 10:07 AM CST
- Where
- Franklin County, 3.4 mi SSE of Macon
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 33.052, -95.135
Penny size hail fell in the Lake Cypress Springs and Lake Bob Sandlin areas.
An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level low pressure system over the Desert Southwest shifted east through the Intermountain West on May 6th, inducing surface low development over West Texas. This also resulted in a tightening pressure gradient across the Southern Plains and Lower Mississippi Valley, with increased southerly low level winds allowing for a warm front to shift north to the I-20 corridor of East Texas and North Louisiana before becoming stationary later in the day. A warm, moist, and unstable air mass developed during the 6th south of the front, as large scale forcing increased near and south of the front ahead of the upper trough. As a result, showers and thunderstorms, some of which became severe, developed across East Texas and North Louisiana, producing damaging winds, locally heavy rainfall, and isolated tornadoes. Given the already saturated grounds from heavy rainfall that fell only several days prior, flash flooding was also observed through the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 6, 9:07 AM CST, 1 hour earlier. Its key messages:
Area Forecast Discussion
National Weather Service Shreveport LA
1007 AM CDT Tue May 6 2025
...New UPDATE...
.UPDATE...
Issued at 955 AM CDT Tue May 6 2025
Within the last half hour, a Severe Thunderstorm Watch has been
issued across the majority of the SHV responsible ETX counties as
elevated thunderstorms north of an advancing warm front have
initiated. Hail and wind will be the primary concern with these
storms through the afternoon. Question for later this afternoon
comes in the form of how far north the warm front stretched across
the Gulf Coast advances north into Deep East Texas and West-
Central Louisiana. Along and south of this boundary, a volatile
environment with supportive SBCAPE and deep layer shear will
allow for rotating updrafts, where a tornado threat will likely
prevail through the mid to late afternoon hours, into the early
evening. Given current model trends, downstream watch issuance
will be likely in the aforementioned regions.
KNAPP
&&
.SHORT TERM...
(Tuesday through Wednesday)
Issued at 355 AM CDT Tue May 6 2025
.KEY MESSAGES...
- Showers and thunderstorms, including severe thunderstorms, will
develop across the area over the next 24 hours.
- Dangerous flash flooding will be the primary life-threatening
hazard from multiple rounds of strong thunderstorms
- Severe thunderstorms will still have the potential to produce
damaging winds, large hail, and tornadoes, especially in Deep
East Texas this afternoon into the evening.
Over the next 12-18 hours the atmosphere will continue to modify
with the approach of a warm frontal boundary. This will set the
stage for heavy rainfall from showers and thunderstorms as PWAT
values surpass 1.5 inches (approaching 90th percentile for this
time of the year) through Tuesday. Any thunderstorms that develop
in East Texas could be severe with damaging winds and large hail.
Further south in Deep East Texas, surface winds will gain a more
southwesterly component, boosting tornado potential in that area.
With any damaging winds, trees with waterlogged root systems may
be more susceptible to being blown over. Temperature maximums/minimums
will remain near or just above normal (80s and 60s respectively).
/16/
&&
.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 355 AM CDT Tue May 6 2025
Wrap-around troughing, in combination with the attendant frontal
boundary over parts of the Gulf Coast, will keep active weather in
place through most of the rest of the week. Given WPC QPF
estimates, an additional 1-1.5 inches of rainfall is likely
(especially in southern zones) on top of wet soils. Over time, the
runoff from the storms earlier in the week will make its way to
area rivers, producing longer-term flooding in some areas. Drier
northerly flow is expected to return by this weekend as the
surface trough axis shifts eastward, and the upper-level trough
remains somewhat over the Ark-La-Miss deflecting remaining
precipitation chances away from the area. /16/
&&
.AVIATION...
(12Z TAFS)
Issued at 617 AM CDT Tue May 6 2025
Already seeing some -SHRA near and south of the I-20 corridor and
even some elevated -TSRA just south of the corridor across N LA.
This activity is rather scattered but have accounted for it with
VCTS and TEMPO groups that should hold us until the bigger show
today where TSRA will prevail through the afternoon hours. Went
back to VCTS across most terminal locations through the evening
before ending convective weather and hitting the possibility of
fog developing late tonight towards the tail end of the 12z TAF
period along with LIFR ceilings, especially across our NE TX
terminal locations. Winds will be from the east to east southeast
through the day with sustained winds near 10kts with higher gusts.
Look for winds to become variable and decouple this evening into
the overnight hours.
13
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 355 AM CDT Tue May 6 2025
Spotter activation is expected later today as early as midday and
continuing through the evening. /16/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 71 66 83 65 / 90 70 20 20
MLU 72 64 82 64 / 90 90 40 30
DEQ 69 59 78 58 / 90 70 10 20
TXK 70 62 80 61 / 100 70 10 20
ELD 71 60 81 61 / 90 90 20 20
TYR 71 64 81 63 / 100 40 10 20
GGG 71 63 81 62 / 100 50 20 20
LFK 74 66 84 64 / 90 60 30 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Wednesday morning for ARZ050-051-059>061-
070>073.
LA...Flood Watch through Wednesday morning for LAZ001>006-010>014-
017>022.
OK...Flood Watch through Wednesday morning for OKZ077.
TX...Flood Watch through Wednesday morning for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
SHORT TERM...16
LONG TERM....16
AVIATION...13Special Weather Statement
National Weather Service Shreveport LA
903 AM CDT Tue May 6 2025
LAZ005-013-014-061430-
Lincoln LA-Jackson LA-Ouachita LA-
903 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OUACHITA...
SOUTHEASTERN LINCOLN AND JACKSON PARISHES UNTIL 930 AM CDT...
At 903 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Jonesboro, moving northeast at 30 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Jonesboro, Chatham, Hodge, North Hodge, East Hodge, Quitman, Eros,
Caderville and Mineral Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3250 9250 3254 9242 3229 9224 3228 9228
3228 9231 3227 9231 3217 9265 3232 9277
3233 9277
TIME...MOT...LOC 1402Z 237DEG 25KT 3229 9262
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
20Special Weather Statement
National Weather Service Shreveport LA
928 AM CDT Tue May 6 2025
LAZ006-014-061500-
Union LA-Ouachita LA-
928 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION AND CENTRAL
OUACHITA PARISHES UNTIL 10 AM CDT...
At 928 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Claiborne, moving northeast at 35 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Richwood, Drew, Cheniere,
Folksville, Eureka, Calhoun, Loch Lomon, Mineral Springs,
Caderville and Millhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3258 9234 3271 9214 3250 9198 3236 9236
3245 9242 3253 9242
TIME...MOT...LOC 1428Z 240DEG 31KT 3247 9235
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
20Special Weather Statement
National Weather Service Shreveport LA
932 AM CDT Tue May 6 2025
TXZ124-125-136-061500-
Smith TX-Upshur TX-Wood TX-
932 AM CDT Tue May 6 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHERN SMITH...
SOUTHWESTERN UPSHUR AND SOUTHERN WOOD COUNTIES UNTIL 10 AM CDT...
At 932 AM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles west of Lindale to 5 miles
north of Tyler, or extending from 14 miles south of Mineola to 5
miles north of Tyler, moving north at 50 mph.
HAZARD...Wind gusts up to 30 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Mineola, Lindale, Quitman, Big Sandy, Hawkins, Hoard,
Hainesville, Winona, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3282 9549 3273 9519 3269 9503 3226 9527
3229 9545 3230 9545 3233 9546 3234 9545
3236 9545 3237 9546 3237 9547 3245 9555
3248 9559 3259 9559
TIME...MOT...LOC 1431Z 201DEG 44KT 3246 9552 3243 9539 3239 9531
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
20Special Weather Statement
National Weather Service Shreveport LA
952 AM CDT Tue May 6 2025
TXZ108-110-124-125-136-061545-
Smith TX-Franklin TX-Upshur TX-Wood TX-Camp TX-
952 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRANKLIN...
NORTHERN SMITH...WESTERN UPSHUR...WOOD AND SOUTHWESTERN CAMP
COUNTIES UNTIL 1045 AM CDT...
At 952 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hoard, or 10 miles southeast of Mineola, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Mineola, Winnsboro, Leesburg, Quitman, Big Sandy, Hawkins,
Hainesville, Hoard, Pleasant Grove, Rosewood, Scroggins, Newsome,
Golden, Forest Hill, Winona, Yantis, Perryville, Grice and Red
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3268 9559 3269 9559 3269 9560 3270 9560
3270 9561 3296 9556 3296 9531 3304 9531
3296 9492 3249 9513 3257 9559
TIME...MOT...LOC 1452Z 205DEG 33KT 3257 9537
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
50Special Weather Statement
National Weather Service Shreveport LA
1000 AM CDT Tue May 6 2025
LAZ006-014-061545-
Union LA-Ouachita LA-
1000 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 1045 AM CDT...
At 1000 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Claiborne, moving northeast at 30 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Sterlington, Loch Lomon, Drew,
Rocky Branch, Fairbanks, Deshard, Guthrie, Cheniere, Perryville,
Folksville and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3259 9239 3277 9206 3274 9205 3273 9207
3272 9206 3271 9206 3270 9204 3269 9205
3270 9203 3271 9204 3270 9202 3271 9197
3266 9195 3267 9192 3266 9191 3265 9192
3261 9193 3256 9192 3242 9228
TIME...MOT...LOC 1500Z 240DEG 27KT 3253 9228
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
20Special Weather Statement
National Weather Service Shreveport LA
1007 AM CDT Tue May 6 2025
OKZ077-061530-
McCurtain OK-
1007 AM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCCURTAIN COUNTY UNTIL
1030 AM CDT...
At 1007 AM CDT, Doppler radar was tracking a strong thunderstorm
near Idabel, or 23 miles west of Horatio, moving north at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Idabel, Broken Bow, Haworth, Holly Creek, Oak Hill and Eagletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3419 9481 3409 9447 3407 9447 3379 9466
3387 9494
TIME...MOT...LOC 1507Z 202DEG 31KT 3388 9476
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
20The Shreveport radar (KSHV), 138 km away, was scanning. The volume nearest the first event began at 16:07 UTC.
5 hail, 4 thunderstorm wind, 4 flash flood, 1 tornado. Local standard time, as filed.
Penny size hail fell in the Lake Cypress Springs and Lake Bob Sandlin areas.
Hail of at least quarter size damaged the skylights of a home in Mount Pleasant.
Quarter size hail fell in Flint.
Quarter size hail fell in the Gresham community.
A tree was blown down near the Golden community.
An EF-1 tornado with estimated maximum winds near 93 mph touched down in a rural area west of Bullard in an open field just east of County Road 173 and gradually grew in size and strength as it continued just south of due east into the north side of Bullard. The tornado was at its most intense near North Houston Street and west of US Highway 69 where several hardwood trees exhibited snapped trunks and uprooted trees were quite concentrated, especially on the west side of a neighborhood just north of Lynch Drive. In this neighborhood, there were also quite a few residences with low end roof damage, mainly in the form of shingle loss. In this general area, there were also some|residences damaged by falling trees and tree limbs, but this was also the case east of Highway 69 in a residential area just north of East Henderson Street and in the rather large Pecan Valley subdivision south of East Henderson Street. The tornadic circulation appeared to have gone across the entirety of the latter subdivision. Many trees were uprooted in various directions in this subdivision, but the well-built residences in|this area generally did not sustain direct damage from the tornado because the winds were only judged at EF-0 intensity. Throughout the length of the tornado, downed hardwood and softwood trees were primarily uprooted and the somewhat saturated|state of the soils likely yielded more uproots than would otherwise have been the case if the soils were not as moist and the survey team took this into account in their rating|assessment. East of this neighborhood, the tornado continued across County Road 121 before the NWS survey team judged the tornado lifted near the intersection of County Road 118 and County Road 117.
There were several individuals in the path of this tornado that were interviewed by the survey team and who reported seeing the tornado on approach. The tornado itself was part of an organized thunderstorm squall line that was producing damaging wind gusts |and doing at least isolated tree damage through the southern portion of Smith County Texas. The survey team estimated the tornado path away from other general tree damage due to tree damage oriented in different directions and at least occasionally |exhibiting convergent damage signatures.
A tree was downed onto CR 308 near the intersection of FM 840.
A tree was blown down on FM 1798 west of Highway 259.
High water covered portions of FM 2710, with several cars stranded in the floodwaters.
A few trees were downed on Highway 315 north of FM 95.
CR 472 was flooded near FM 463.
Quarter size hail fell in Waskom.
Multiple roads were flooded in Longview.
Portions of Pearl Street was flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262146, 1262147, 1262148, 1262149, 1262150, 1262170, 1262176, 1262184, 1262193, 1262181, 1262195, 1262199, 1262286, 1262291.